Alert archive / Indiana / Rip Current Statements in 2010
Rip Current Statement 8, NWS Northern Indiana
NWS Northern Indiana issued this rip current statement at Jun 29, 2010, 7:05 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2010, 7:05 AM EDT (11:05 UTC)
- Expired
- Jun 29, 2010, 10:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
816 WHUS43 KIWX 291105 CFWIWX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 705 AM EDT TUE JUN 29 2010 INZ003-MIZ077-300200- /O.NEW.KIWX.RP.S.0008.100629T1105Z-100630T0200Z/ LA PORTE-BERRIEN- 705 AM EDT TUE JUN 29 2010 /605 AM CDT TUE JUN 29 2010/ ...RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... HIGH WAVES ALONG THE SHORELINE WILL BRING AN INCREASED RISK OF RIP CURRENTS TODAY...CREATING DANGEROUS SWIMMING CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A MODERATE RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this rip current statement went out at Jun 29, 5:08 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 29, 5:08 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 508 AM EDT TUE JUN 29 2010 .SHORT TERM... TODAY THROUGH WEDNESDAY NIGHT...MUCH COOLER AND DRIER AIR JUST UPSTREAM WILL CONTINUE TO SPREAD SOUTH TODAY INTO THE FORECAST AREA. SOME MOISTURE TRAPPED BELOW THE BASE OF THE SUBSIDENCE INVERSION MAY ALLOW CLOUD COVER TO FILL IN MORE LATER TODAY. IT LOOKS LIKE THE MAV TEMPS ARE A LITTLE TOO WARM BASES ON UPSTREAM TEMPS AND FCST CLOUD COVER...SO BLENDED THE MAV AND MET. VERY COOL CONDITIONS ARE EXPECTED THE NEXT TWO NIGHTS WITH LIGHT WINDS...A COOL AIRMASS AND CLEAR TO PARTLY CLOUDS SKIES. SOME GROUND FOG IS POSSIBLE AROUND DAYBREAK AS WINDS DECOUPLE. OTHERWISE...HIGHS OF 72F TO 76F TODAY AND WEDNESDAY APPEAR REASONABLE. && .LONG TERM... THURSDAY THROUGH TUESDAY. CONTD DECENT INTER/INTRAMODEL AGREEMENT THROUGH LONGRANGE AS SUBTROPICAL HIGH ACRS SWRN STATES WITH NRN ARCH/XNTN INTO ERN MT TO EVOLVE INTO STRONG OMEGA BLOCK PATTERN ACROSS CONUS MIDSECTION WED/THU. SLOW EWD PROGRESSION AS AK ALEUTIANS ENERGY TRAVERSES THRU WRN CAN/WRN COAST STATES ANCHORED TROF. TPC 5 DAY CONE CONTS TO TRACK ALEX INTO OLD MEXICO AS NRN PROGRESSION SHUNTED BY STOUT DEEP MIDLVL RIDGE ACRS CNTL CONUS THU INTO FRI. ONGOING FCST DRY FCST WITH INITIAL COOLER THAN NORMAL TEMPS...WITH PERSISTENT COLD CORE 1000-8H AIR/CAA ADVECTION PER LLVL NRLY TRAJECTORIES ON ERN FLANK OF SHARP SFC BASED RIDGELINE ACRS NCNTL CAN/60N INTO SWRN GRTLKS/40N THU. TWEAKED TEMPS DOWN A FEW DEGREES INVOF KBEH ERLY FRI AM WITH WELL-INFILTRATED/DRYING SANDY SOILS AND MORNING LAND BREEZE CIRC/DRAINAGE WIND DVLPG SANS PRESSURE GRADIENT. MODERATING TEMPS BY THIS WEEKEND AS HEART OF BLOCK EDGES EWD FM LWR OH VLY INTO UPSTATE NY BY SUNDAY. LARGE SCALE SUBSIDENCE AND START OF RETURN FLOW AS SFC HIGH EKES WAY FM LWR GRTLKS FRI TO MID ATLANTIC/SRN NEW ENGLAND DY5/6 TO ALLOW FOR STRONG INSOLATION/REBOUND IN TEMPS THIS HOLIDAY WEEKEND WITH BACKGROUND FLOW KEEPING NEARSHORE WARM AS WELL WITH LAKE BREEZE CIRCL HOLDING OFFSHORE. SOME CONCERN WRT INCRS IN CLOUD COVER WITH DEBRIS CLOUDS/CI SHIELD OF ALEX REMNANTS PSBL TWRD END OF FCST. HOWEVER...WITH CRUX OF LVL THETA-E MIN OVR CWA TO MAINTAIN LONGEVITY AS WRN GOMEX FEED RMNS CIRCUITOUS ARCHING CYCLONICALLY INTO NCNTL PLAINS/FAR WRN GRLTKS ALONG WITH PROXIMITY TO SHORTWAVE ENERGY IN HIGH LAT WRLIES POINTING TO MORE FAVORABLE TSRA DVLPMENT WELL W-NW OF CWA ON DY7...WITH ONLY MOVE TOWARD CLIMO POPS SEEN IN HPC/GFS/GFS ENSEMBLE MEMBER GUID IN FAR WRN/NWRN CWA ATTM. AS MSTR CLOSES IN/PSBL FNT ASSOCD WITH NRN STREAM ENERGY TO APPROACH BEYOND DY7...WL AFFORD ANOTHER GUID CYCLE TO CONTEMPLATE RETURN OF PRECIP MENTION BY MIDDLE OF NEXT WEEK. && AVIATION... COOLER AIR WILL CONTINUE TO SPREAD INTO THE REGION AS A SFC HIGH BUILDS IN FROM CENTRAL CANADA. SOME VFR CIGS WILL BE OVER N INDIANA EARLY IN THE TAF PERIOD...BUT SUBSIDENCE SHOULD HELP CLEAR OUR SKIES LATER IN THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...SKIPPER LONG TERM...MURPHY AVIATION...SKIPPER
Hazardous weather outlook, Jun 29, 4:53 AM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 453 AM EDT TUE JUN 29 2010 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-300900- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 453 AM EDT TUE JUN 29 2010 /353 AM CDT TUE JUN 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-300900- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 453 AM EDT TUE JUN 29 2010 /353 AM CDT TUE JUN 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS ALONG THE SOUTHEAST LAKE MICHIGAN SHORELINE TODAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Rip Current Statements in Indiana, 2010Rip Current Statements in Michigan, 2010Every rip current statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.